MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS
Model Number IPN037078
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The doctors in ccu were placing a radial arterial line in patient.They did not have any difficulty advancing the wire but when they advanced the catheter they met resistance.They removed both the wire and catheter and found the wire was bent and a piece of the white catheter tip was broken off (catheter tip captured in 9680794-2021-00263).The patient's condition was reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one catheterization device and lidstock for analysis.Potential signs-of-use in the form of biological material was observed on the assembly.Visual analysis revealed that the guide wire contained two major kinks towards the distal end and was protruding from the protective tubing.It was also noted that the catheter was completely deployed off the assembly.No other defects or anomalies were observed.The kinks in the guide wire measured 11mm and 24mm from the distal weld.The guide wire length from the handle to the distal tip measured 5 1/8", which is within the specification limits of 5 1/32"-5 7/32" per the guide wire with handle graphic.The guide wire outer diameter measured.448mm, which is within the specification limits of.432mm-.457mm per the guide wire graphic.The catheter body length measured 2.750", which is within the specification limits of 2.715"-2.755".The catheter body inner diameter measured.032", which is within the specification limits of.032"-.034" per the catheter extrusion graphic.The catheter body outer diameter measured.0456", which is within the specification limits of.0440"-.0470" per the catheter extrusion graphic.The guide wire was inserted through the catheter.Minor resistance was observed due to the kinking; however, the guide wire was able to pass completely through the assembly.Performed per ifu statement, "firmly hold introducer needle hub in position and advance catheter/needle protection assembly, over spring-wire guide into vessel".The guide wire was unable to be inserted through the proximal end of the cannula due to the kinking.Therefore, the protective guide wire tubing was intentionally severed to access the cannula.A lab inventory guide wire with a diameter of.018" was inserted through the cannula.Little to no resistance was observed.Performed per ifu statement, "stabilize position of introducer needle and carefully advance spring-wire guide into vessel using spring-wire guide handle".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "to reduce the risk of spring-wire guide damage, do not retract spring-wire guide against edge of needle while in vessel.If resistance is encountered during spring-wire guide advancement do not force feed , withdraw entire unit and attempt new puncture".The report of guide wire catheter resistance was confirmed through complaint investigation.Visual analysis revealed that the distal end of the guide wire was kinked, which contributed to the resistance that was encountered by the customer.The catheter and the guide wire met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 1-3/4"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11903970
Report Number9680794-2021-00264
Device Sequence Number4420982
Product Code DQY
UDI-Device Identifier10801902121551
UDI-Public10801902121551
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberIPN037078
Device Catalogue NumberAK-04020-SPC
Device Lot Number13F21B0164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1